How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Andy Your Own Question
Dr. Andy
Dr. Andy, Medical Director
Category: Dog Veterinary
Satisfied Customers: 29959
Experience:  UC Davis graduate, emphasis in dermatology, internal medicine, pain management
Type Your Dog Veterinary Question Here...
Dr. Andy is online now
A new question is answered every 9 seconds

I have accidentally given my 10 kg spaniel a whole 5mg

Customer Question

I have accidentally given my 10 kg King Charles spaniel a whole 5mg tablet of Vetmedin, instead of half a tablet i.e. a double dose.
Do I need to do anything.
Submitted: 4 months ago.
Category: Dog Veterinary
Expert:  Dr. Andy replied 4 months ago.


Nope. It is not an excessively high overdose. I would still advise to monitor for any vomiting or diarrhea. In addition, if you observe any agitation, excessive panting or labored breathing, I would still consult an ER vet as a precaution. Because vetmedin stimulates heart contractility, its possible that an overdose could cause an accelerated heart rate, so for the next few hours, you can grab over the chest and feel the heart beat. If it is beating very fast (greater than 140 beats per minute), having Poppy observed at the vet, just as a precaution, would be wise.

Hope that information helps

Dr. Andy

Expert:  Dr. Andy replied 4 months ago.

I'm just following up on our conversation about Poppy. How is everything going?

Dr. Andy